Hey Cristine

Discussion in 'Fibromyalgia Main Forum' started by wrthster, Mar 3, 2007.

  1. wrthster

    wrthster New Member

    IVIG Update 03/01/07 11:26 PM

    Hey Cristine,

    I know you wanted me to keep you posted on the IVIG. I had my first treatment a week ago. To early to say yet because my body is not used to it. I did get a headache, and it seems it may have over stimulated my immune and central nervous system. However, I need to discuss with the doctor whether that can be helped by slowing the infusion rate.

    Unfortunately, I have recently as I think I told you been having a lot of problems with this doctor. So I do not know what is going to happen. He is a real prize, I may even have to try to go after him legally. In the interim, I have to discuss with my Primary to see if he will take over while I look for another doctor.

    I wish I could give you more feedback, but I think most need to at least give it three or more treatments to see how it works. So, I am going to try to hang in there and try another one providing the doctor will work with me.

    As for your trying it, if you get the insurance to approve it then it may be worth a shot. That is an individual choice, and I believe that you can get the shots. My doc said you could not, but I was told by someone here they were able to get the shots at the FFC in Torrence California. I believe you mentioned you are from CA. The shots at that place are $150 per shot which is probably once per month. Hope this helps and hope you are feeling somewhat better.
  2. cristine04

    cristine04 New Member

    Hi there,

    Glad you got started on this! As for overstimulating the immune system, is this what the MD said? I thought the very essence of IVIG was to balance the immune system and dampen overactivated segments of it, thus justifying why it is given to people with Guillain Barre and ITP, conditions in which the underlying problem is overactivity of the immune system.

    As for the headaches, did you try to slow the infusion down a lot? And pre-hydrate, hydrate during and more after. Also, don't hesitate to ask for Decadron or some other steroid to take for one day after. I've read some people say it is a major helper in the first few infusions. The body is being swamped with antibodies to fight off things it probably should've a long time ago and naturally this major immune response is going to make you feel sick.

    I would check more with MD as to why you feel sick and also read up more on the primary immune boards.

    I am definitely thinking of you and look forward to hearing more updates.

    I see the Immun. on March 15.

    Bye for now,
    cristine
  3. cristine04

    cristine04 New Member

    Did you get any other symptoms from it besides headache? And how long did it last?

    Did you get chills, nausea or severe muscle aches at any point during or following the infusion?

    And how long did it take and what was your dose?

    Wow, lots of questions. Really appreciate your answering any that you can!

    Thanks so much!
  4. wrthster

    wrthster New Member

    Hey you,

    Good to here from you, how have you been feeling? I am glad you are getting to the new doc very soon. I know you have been suffering like me for a long time.

    No, it is not the MD who said it, it is my observation as far as overstimulating the immune system. It is weird, almost like both my immune and neurological systems went into shock. Could have been a combo of hypersensitized and all the die off from toxins. I talked to the pharmacist at the home health agency, she said probably I had an infection (no dah)

    My friend who took it like 30 years ago via the shots said she had a similiar reaction. But I tried it once 2 years ago and did not have this, however I was not this sick. And I agree with you, maybe they need to slow the infusion rate. The problem is, things have gotten so bad with this doctor I am 99% getting rid of him this Tuesday. I got a copy of his medical notes from my SSDI Attonrey, it is borderline Slander. I am really looking into going after him.

    In the interim, I am going to discuss this with my internest and see if he will continue it. I really hope he will. He knows basically nothing about it, but the home health people do.

    Besides the headache, just more trouble than usual sleeping and again the immune and neurological issues. No chills, nausea or severe muscle aches at any point. My dose I found out via the home health was 1/3 the amount normally given for my height and weight. Again, the doctor playing around with my treatment, talk about unethical. So they can't go down on the dose. I think the best thing is to try to get the infusion rate slowed down. Everything with these type of disease are a pain in the U know what. Between the doctors attitudes, finding a good and caring doctor, and people taking the proper time is ridiculous.

    I still think you should go ahead with this if the doctor runs the tests and says he feels it is worth a try. From our last conversation, it potentially could help you a lot. It me also be I just need to get used to it. I will keep you posted and please do the same.
  5. cristine04

    cristine04 New Member

    Hi there,

    Wow this does sound odd that they are playing around with the dose and not telling you. My only hope is that he started with a dose for 1/3 your body weight so as to reduce the side effects in the first go around and increase as you go along.

    I am really sorry to hear you're dealing with a rotten doctor. It's hard to cope when you thought someone was to be trusted and then s/he turns out not to be.

    Yeah I'm getting geared up for my appointment. I had this panel done, called a "Stricker panel" in 2004. It is called cd8/cd57, tests for natural killer cells. Mine came back majorly depressed and after googling it the first thing that came up for this kind of result was CVID. Coupld with my other results (EGD, meningitis, cellutitis infections, lots of upper respiratory infections etc) this is looking like it could be my issue.

    It's kind of scary to think that my immune system could be that bad off but as long as there's something to replace what is not being made I should feel lucky and hopeful, right!?

    Yes, slow that rate down and perhaps go up in dosage over time. The more infections you've got going on the worse the reaction can be. I'm not looking forward to that at all. I'll do everything I can to keep it controlled.

    Talk to you later,

    Christine


  6. wrthster

    wrthster New Member

    Hi,

    My advice to you which you can start doing now is really work on your diet. A lot of us have allergic reactions to foods and I don't know why. Some people say we develop problems because of food allergy, I do not believe that. I think we develop the allergies because our immune systems are not working right.

    Your immune system may and I don't know be looking at certain foods as toxic as stupid as that sounds. So play around, maybe try slow dietary changes and see if that helps. For example, I know that meat (red and chicken, turkey, ect) seem to be difficult to digest and eggravate my condition. Sweet potatoes, brown rice, a lot of dark green vegetables, low sugar fruits, is a good starting point. For protein, some meat is necessary however you get it.

    Also, you may want to try some freeze dried garlic. Just a few helpful hints, and I know the IVIG can be scary because of all the infections, but the alternative is IV antibiotics which cause fungal and you know how it goes. So I wish you the best of luck and keep me posted. I will do the same.